MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR CMPL HA HO COL SIZE 5; PROTHESIS, HIPS

ZIMMER BIOMET, INC. AVENIR CMPL HA HO COL SIZE 5; PROTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Low Blood Pressure/ Hypotension (1914)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent an initial right total hip arthroplasty completed.Subsequently, prior to outpatient discharge, post-operative orthostatic hypotension and a right posterolateral hematoma were noted.The patient was transferred from the surgery center and admitted to a hospital facility for observation and medical intervention.Symptoms resolved and the patient was discharged two days later.The study has since been completed per protocol with no further complications or allegations against the device, all initial product remains implanted.No further details are available at this time.
 
Additional Manufacturer Narrative
(b)(4).D10: 30103607 g7 vit e neutral lnr 36mm g 64986276.010000666 g7 pps ltd acet shell 58g 64986276.00877503604 biolox⮠delta, ceramic femoral head, xl, 㸠36/+7, taper 12/14 3044037.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2024 - 00858.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure or trauma and can predispose the patient to infection.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.Low blood pressure occurs when blood pressure is much lower than normal.This means the heart, brain, and other parts of the body may not get enough blood.Normal blood pressure is mostly between 90/60 mmhg and 120/80 mmhg.The medical word for low blood pressure is hypotension.Low blood pressure is only a problem if it has a negative impact on the body and produces symptoms.Some causes of hypotension include blood loss, dehydration and certain medications, such as pain or antihypertensive drugs.The most common symptom of orthostatic hypotension is lightheadedness or dizziness when standing after sitting or lying down.Symptoms usually last less than a few minutes.Orthostatic hypotension can have causes that aren't due to underlying disease.Examples include dehydration, standing up too quickly, medication side effects, or aging.Treatment depends on the cause.For example, the dosages of existing medications may need to be altered or a bleeding stomach ulcer surgically repaired.If no particular cause can be found, drugs may be used to raise blood pressure.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure or trauma and can predispose the patient to infection.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.Low blood pressure occurs when blood pressure is much lower than normal.This means the heart, brain, and other parts of the body may not get enough blood.Normal blood pressure is mostly between 90/60 mmhg and 120/80 mmhg.The medical word for low blood pressure is hypotension.Low blood pressure is only a problem if it has a negative impact on the body and produces symptoms.Some causes of hypotension include blood loss, dehydration and certain medications, such as pain or antihypertensive drugs.The most common symptom of orthostatic hypotension is lightheadedness or dizziness when standing after sitting or lying down.Symptoms usually last less than a few minutes.Orthostatic hypotension can have causes that aren't due to underlying disease.Examples include dehydration, standing up too quickly, medication side effects, or aging.Treatment depends on the cause.For example, the dosages of existing medications may need to be altered or a bleeding stomach ulcer surgically repaired.If no particular cause can be found, drugs may be used to raise blood pressure.The additional information does not change the outcome of the previous investigation.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device history records will not be performed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
AVENIR CMPL HA HO COL SIZE 5
Common Device Name
PROTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18877594
Report Number0001822565-2024-00859
Device Sequence Number12717965
Product Code LZO
UDI-Device Identifier00889024509177
UDI-Public(01)00889024509177(17)251130(10)3050331
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue Number574202050
Device Lot Number3050331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight94 KG
Patient RaceWhite